VPI Conference Schedule

Location:  Room 224, Jefferson Hall, Forest Grove Campus
Campus map (pdf)

 


 

Vision Performance Institute Research Conference (2016)
Feb. 19 Afternoon (Friday): Conference Open

 

12:20 - 12:50  Light Lunch (Location: Jeff 208)

•  12:50  Opening remark: Fraser Horn (Associate Dean, Pacific University College of Optometry [PUCO])  

         

Session 1: Myopia control: Present and Future (3 hours)   Location: Jeff 224 (Same Below)       Moderator: Jim Sheedy

•  13:00  Visual Regulation of refractive development: Implications for Myopia (Earl Smith, Dean, College of Optometry, University of Houston)

•  14:00  Behavioral vision and refractive error development (Jim Sheedy, Director of Vision Performance Institute, PUCO)

•  14:30  Role of longitudinal chromatic aberration and defocus on myopia development (John Hayes, Professor, PUCO)

•  15:00  Implementing Myopia Control in Clinical Practice (Patrick Caroline, Associate Professor, PUCO)

16:00-16:30  Break

 

Session 2: Binocular Vision and Low Vision (1.5 hours)    Moderator: Shun-nan Yang

•  16:30  Application of fast alternate occlusion in facilitating binocular vergence adaptation (Shun-nan Yang, Associate Professor, PUCO)

•  17:30  Development of extra-ocular muscle pulleys and ocular motility (Chuhua Sun, MD, Tianjin Eye Hospital)

18:00 - 20:00  Conference Banquet and Reception, Alumni Room, University Center 

 


                                                                      Feb. 20 Morning (Saturday)

8:00 - 8:30  Light Breakfast (Location: Jeff 208)

Session 3: Advances in Contact Lens Design (2 hours)  Moderator: Beth Kinoshita

•  8:30  Contact Lens Surface Treatments (Beth Kinoshita, Associate Professor, PUCO)

•  9:15  Scleral Lens Research of Today and Tomorrow (Sheila Morrison, Contact Lens Resident, PUCO)

•  9:45  Multifocal Optics and deviation of contact lens position from visual axis (Frank Zheng, Contact Lens Resident, PUCO)

 

Session 4: Advances in Electronic Diagnostics (2 hours)     Moderator: James Kundart

•  10:30  Smartphone based vision screening (David Huang, MD, PhD, Peterson Professor of Ophthalmology & Professor of Biomedical Engineering, Casey Eye Institute, OHSU)

•  11:30  Electronic diagnosis and its research and clinical applications (Denise Goodwin, Professor, PUCO; Jeung Kim, Assistant Professor, PUCO)

12:30-13:30 Light Lunch (Scott Hall Lobby)

 

Session 5: Technological and Clinical Advances in Improving Vision (2 Hours)   Moderator: Ryan Bulson

•  13:30  Visual symptoms and treatments for TBI patients (Ryan Bulson, Assistant Professor, PUCO)

•  14:30  Contrast sensitivity testing as a measure of regression in amblyopes (James Kundart, Associate Professor, PUCO)

•  15:00   Comparison of visual performance and higher-order aberrations following small incision lenticule extraction (SMILE) and wavefront-guided Femto-LASIK(WF-LASIK)  (Xiaoqin Chen, MD, Tianjin Eye Hospital)

•  15:30  Development and Characterization of Ophthalmic Potassium Dobesilate and Resveratrol Formulations for the Treatment of Pterygium (Amy van Heel, OD/MS candidate, PUCO)

16:00-16:30  Break

 

Session 6: Advances in Visual Performance Research (2 hours)   Moderator: Yu-Chi Tai

•  16:30  Physiological responses and visual fatigue during sustained near work (Yu-Chi Tai, Associate Professor, PUCO) 

•    17:00 The effect of aperture contact lenses on visual field in adults.

(Omkar Thaware, MS candidate, PUCO)

•  17:30  Why measure visual performance (Jim Sheedy, Director of Vision Performance Institute, PUCO)

•  18:00  Closing remark (Shun-nan Yang, Director of Research, Vision Performance Institute, PUCO)       

 

Close of Conference